Alert archive / California / High Wind Watches in 2007

High Wind Watch 9, NWS San Diego, CA

October 19, 20074 counties in California

NWS San Diego, CA issued this high wind watch at Oct 19, 2007, 2:37 AM PDT for 4 counties in California. It took effect at Oct 21, 2007, 12:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 19, 2007, 2:37 AM PDT (09:37 UTC)
In effect from
Oct 21, 2007, 12:00 AM PDT
Expired
Oct 20, 2007, 3:34 AM PDT
In force
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2516 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 190937
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
237 AM PDT FRI OCT 19 2007

...VERY WINDY PATTERN FOR SATURDAY THROUGH EARLY NEXT WEEK...
...STRONG DAMAGING SANTA ANA WINDS POSSIBLE SUNDAY THROUGH MONDAY...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE GREAT BASIN
WILL BRING STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS SATURDAY.
THIS WILL BE FOLLOWED BY STRONG SANTA ANA WINDS FOR LATE SATURDAY
NIGHT THROUGH MONDAY WITH WEAKER SANTA ANA WINDS CONTINUING AT
TIMES MONDAY NIGHT THROUGH EARLY WEDNESDAY. 

THIS IS EXPECTED TO BE A STRONG SANTA ANA EVENT FOR SUNDAY THROUGH
MONDAY WITH THE POTENTIAL FOR DAMAGING WINDS IN THE WINDIER LOCATIONS
THROUGH AND BELOW PASSES AND CANYONS. THE STRONG WINDS WILL ALSO
CAUSE VERY HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

CAZ055-192200-
/O.NEW.KSGX.WI.Y.0026.071020T1800Z-071021T0300Z/
/O.NEW.KSGX.HW.A.0009.071021T0700Z-071023T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-
237 AM PDT FRI OCT 19 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY. A
HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN
EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH LATE
SATURDAY MORNING AND CONTINUE THROUGH SATURDAY AFTERNOON WITH
GUSTS TO 45 MPH. WINDS WILL BE STRONGEST ON THE DESERT SLOPES OF
THE MOUNTAINS. WINDS ON THE DESERT SLOPES WILL DECREASE SATURDAY
EVENING.

LATE SATURDAY NIGHT...SANTA ANA WINDS WILL DEVELOP WITH AREAS OF
NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 60 MPH THROUGH PASSES
AND CANYONS. STRONG SANTA ANA WINDS WILL CONTINUE AT TIMES THROUGH
MONDAY. WEAKER SANTA ANA WINDS WILL CONTINUE AT TIMES MONDAY NIGHT 
THROUGH EARLY WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ060-192200-
/O.NEW.KSGX.WI.Y.0026.071020T1800Z-071021T0300Z/
APPLE AND LUCERNE VALLEYS-
237 AM PDT FRI OCT 19 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH LATE
SATURDAY MORNING AND CONTINUE THROUGH SATURDAY AFTERNOON WITH
GUSTS TO 45 MPH. THE WINDS WILL GENERATE AREAS OF BLOWING SAND
AND DUST WITH LOCAL VISIBILITIES OF ONE QUARTER MILE OR LESS AT
TIMES. WINDS WILL DECREASE SATURDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-048-056-057-192200-
/O.NEW.KSGX.HW.A.0009.071021T0700Z-071023T0100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
237 AM PDT FRI OCT 19 2007

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY AFTERNOON. 

SANTA ANA WINDS WILL DEVELOP LATE SATURDAY WITH AREAS OF NORTHEAST
WINDS INCREASING TO 25 TO 35 MPH WITH STRONGEST GUSTS TO 80 MPH
BELOW PASSES AND CANYONS. STRONGEST WINDS WILL BE BELOW THE CAJON
PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA WINDS. STRONG
SANTA ANA WINDS WILL CONTINUE AT TIMES THROUGH MONDAY. WEAKER
SANTA ANA WINDS WILL CONTINUE AT TIMES MONDAY NIGHT THROUGH EARLY
WEDNESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ050-058-192200-
/O.NEW.KSGX.HW.A.0009.071021T1300Z-071023T0100Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
237 AM PDT FRI OCT 19 2007

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON. 

SANTA ANA WINDS WILL DEVELOP EARLY SUNDAY WITH AREAS OF NORTHEAST
WINDS INCREASING TO 25 TO 35 MPH WITH STRONGEST GUSTS TO 70 MPH
THROUGH AND BELOW PASSES AND CANYONS. STRONG SANTA ANA WINDS WILL
CONTINUE AT TIMES THROUGH MONDAY. WEAKER SANTA ANA WINDS WILL
CONTINUE AT TIMES MONDAY NIGHT THROUGH EARLY WEDNESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

MARTIN
3 follow-up statements
000 
WWUS76 KSGX 191953
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1253 PM PDT FRI OCT 19 2007

...VERY WINDY PATTERN FOR SATURDAY THROUGH EARLY NEXT WEEK... ...
STRONG DAMAGING SANTA ANA WINDS POSSIBLE SUNDAY THROUGH MONDAY...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE GREAT BASIN
WILL BRING STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS
SATURDAY. THIS WILL BE FOLLOWED BY STRONG SANTA ANA WINDS FOR
LATE SATURDAY NIGHT THROUGH MONDAY WITH WEAKER SANTA ANA WINDS
CONTINUING AT TIMES MONDAY NIGHT THROUGH EARLY WEDNESDAY.

THIS IS EXPECTED TO BE A STRONG SANTA ANA EVENT FOR SUNDAY
THROUGH MONDAY WITH THE POTENTIAL FOR DAMAGING WINDS IN THE
WINDIER LOCATIONS THROUGH AND BELOW PASSES AND CANYONS. THE
STRONG WINDS WILL ALSO CAUSE VERY HAZARDOUS DRIVING CONDITIONS
FOR HIGH PROFILE VEHICLES.

CAZ055-200500-
/O.CON.KSGX.WI.Y.0026.071020T1800Z-071021T0300Z/
/O.CON.KSGX.HW.A.0009.071021T0700Z-071023T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-
1253 PM PDT FRI OCT 19 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH MONDAY AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH LATE
SATURDAY MORNING AND CONTINUE THROUGH SATURDAY AFTERNOON WITH
GUSTS TO 45 MPH. WINDS WILL BE STRONGEST ON THE DESERT SLOPES OF
THE MOUNTAINS. WINDS ON THE DESERT SLOPES WILL DECREASE SATURDAY
EVENING.

LATE SATURDAY NIGHT...SANTA ANA WINDS WILL DEVELOP WITH AREAS OF
NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 60 MPH THROUGH PASSES
AND CANYONS. STRONG SANTA ANA WINDS WILL CONTINUE AT TIMES
THROUGH MONDAY. WEAKER SANTA ANA WINDS WILL CONTINUE AT TIMES
MONDAY NIGHT THROUGH EARLY WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ060-200500-
/O.CON.KSGX.WI.Y.0026.071020T1800Z-071021T0300Z/
APPLE AND LUCERNE VALLEYS-
1253 PM PDT FRI OCT 19 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH LATE
SATURDAY MORNING AND CONTINUE THROUGH SATURDAY AFTERNOON WITH
GUSTS TO 45 MPH. THE WINDS WILL GENERATE AREAS OF BLOWING SAND
AND DUST WITH LOCAL VISIBILITIES OF ONE QUARTER MILE OR LESS AT
TIMES. WINDS WILL DECREASE SATURDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

$$

CAZ042-048-056-057-200500-
/O.CON.KSGX.HW.A.0009.071021T0700Z-071023T0100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1253 PM PDT FRI OCT 19 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON. 

SANTA ANA WINDS WILL DEVELOP LATE SATURDAY WITH AREAS OF
NORTHEAST WINDS INCREASING TO 25 TO 35 MPH WITH STRONGEST GUSTS
TO 80 MPH BELOW PASSES AND CANYONS. STRONGEST WINDS WILL BE BELOW
THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA
WINDS. STRONG SANTA ANA WINDS WILL CONTINUE AT TIMES THROUGH
MONDAY. WEAKER SANTA ANA WINDS WILL CONTINUE AT TIMES MONDAY
NIGHT THROUGH EARLY WEDNESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ050-058-200500-
/O.CON.KSGX.HW.A.0009.071021T1300Z-071023T0100Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
1253 PM PDT FRI OCT 19 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON. 

SANTA ANA WINDS WILL DEVELOP EARLY SUNDAY WITH AREAS OF NORTHEAST
WINDS INCREASING TO 25 TO 35 MPH WITH STRONGEST GUSTS TO 70 MPH
THROUGH AND BELOW PASSES AND CANYONS. STRONG SANTA ANA WINDS WILL
CONTINUE AT TIMES THROUGH MONDAY. WEAKER SANTA ANA WINDS WILL
CONTINUE AT TIMES MONDAY NIGHT THROUGH EARLY WEDNESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$
000 
WWUS76 KSGX 200456
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
956 PM PDT FRI OCT 19 2007

...VERY WINDY PATTERN FOR SATURDAY THROUGH EARLY NEXT WEEK... 
...STRONG DAMAGING SANTA ANA WINDS POSSIBLE SUNDAY THROUGH
MONDAY...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE GREAT BASIN
WILL BRING STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS
SATURDAY. THIS WILL BE FOLLOWED BY STRONG SANTA ANA WINDS FOR
LATE SATURDAY NIGHT THROUGH MONDAY...WITH WEAKER SANTA ANA WINDS
CONTINUING AT TIMES MONDAY NIGHT THROUGH EARLY WEDNESDAY.

THE STRONGEST SANTA ANA WINDS ARE EXPECTED FOR SUNDAY THROUGH
MONDAY WITH THE POTENTIAL FOR DAMAGING WINDS IN THE WINDIER
LOCATIONS THROUGH AND BELOW PASSES AND CANYONS. THE STRONG WINDS
WILL ALSO CAUSE VERY HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
VEHICLES.

CAZ055-201300-
/O.CON.KSGX.WI.Y.0026.071020T1800Z-071021T0300Z/
/O.CON.KSGX.HW.A.0009.071021T0700Z-071023T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-
956 PM PDT FRI OCT 19 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH MONDAY AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH LATE
SATURDAY MORNING AND CONTINUE THROUGH SATURDAY AFTERNOON WITH
GUSTS TO 45 MPH. WINDS WILL BE STRONGEST ON THE DESERT SLOPES OF
THE MOUNTAINS. WINDS ON THE DESERT SLOPES WILL DECREASE SATURDAY
EVENING.

LATE SATURDAY NIGHT...SANTA ANA WINDS WILL DEVELOP WITH AREAS OF
NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 60 MPH THROUGH PASSES
AND CANYONS. STRONG SANTA ANA WINDS WILL CONTINUE AT TIMES
THROUGH MONDAY. WEAKER SANTA ANA WINDS WILL CONTINUE AT TIMES
MONDAY NIGHT THROUGH EARLY WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ060-201300-
/O.CON.KSGX.WI.Y.0026.071020T1800Z-071021T0300Z/
APPLE AND LUCERNE VALLEYS-
956 PM PDT FRI OCT 19 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH LATE
SATURDAY MORNING AND CONTINUE THROUGH SATURDAY AFTERNOON WITH
GUSTS TO 45 MPH. THE WINDS WILL GENERATE AREAS OF BLOWING SAND
AND DUST WITH LOCAL VISIBILITIES OF ONE QUARTER MILE OR LESS AT
TIMES. WINDS WILL DECREASE SATURDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-048-056-057-201300-
/O.CON.KSGX.HW.A.0009.071021T0700Z-071023T0100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
956 PM PDT FRI OCT 19 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY AFTERNOON. 

SANTA ANA WINDS WILL DEVELOP LATE SATURDAY NIGHT WITH AREAS OF
NORTHEAST WINDS INCREASING TO 25 TO 35 MPH WITH STRONGEST GUSTS TO
80 MPH BELOW PASSES AND CANYONS. STRONGEST WINDS WILL BE BELOW THE
CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA
MOUNTAINS. STRONG SANTA ANA WINDS WILL CONTINUE AT TIMES THROUGH
MONDAY. WEAKER WINDS WILL CONTINUE GUSTY AT TIMES MONDAY NIGHT
THROUGH EARLY WEDNESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ050-058-201300-
/O.CON.KSGX.HW.A.0009.071021T1300Z-071023T0100Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
956 PM PDT FRI OCT 19 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON. 

SANTA ANA WINDS WILL DEVELOP EARLY SUNDAY WITH AREAS OF NORTHEAST
WINDS INCREASING TO 25 TO 35 MPH WITH STRONGEST GUSTS TO 70 MPH
THROUGH AND BELOW PASSES AND CANYONS. STRONG SANTA ANA WINDS WILL
CONTINUE AT TIMES THROUGH MONDAY. WEAKER WINDS WILL CONTINUE GUSTY 
AT TIMES MONDAY NIGHT THROUGH EARLY WEDNESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$
000 
WWUS76 KSGX 201034
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
334 AM PDT SAT OCT 20 2007

...VERY WINDY PATTERN THROUGH EARLY NEXT WEEK... 
...STRONG DAMAGING SANTA ANA WINDS POSSIBLE SUNDAY THROUGH
MONDAY...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE GREAT BASIN
WILL BRING STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS
TODAY. THIS WILL BE FOLLOWED BY STRONG SANTA ANA WINDS FOR LATE
TONIGHT THROUGH MONDAY...WITH WEAKER SANTA ANA WINDS CONTINUING AT
TIMES MONDAY NIGHT THROUGH EARLY WEDNESDAY.

THE STRONGEST SANTA ANA WINDS ARE EXPECTED FOR SUNDAY THROUGH
MONDAY WITH THE POTENTIAL FOR DAMAGING WINDS IN THE WINDIER
LOCATIONS THROUGH AND BELOW PASSES AND CANYONS. THE STRONG WINDS
WILL ALSO CAUSE VERY HAZARDOUS DRIVING CONDITIONS FOR HIGH
PROFILE VEHICLES.

CAZ055-202200-
/O.UPG.KSGX.HW.A.0009.071021T0700Z-071023T0100Z/
/O.NEW.KSGX.HW.W.0011.071021T1000Z-071023T0100Z/
/O.CON.KSGX.WI.Y.0026.071020T1800Z-071021T0300Z/
SAN BERNARDINO COUNTY MOUNTAINS-
334 AM PDT SAT OCT 20 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 3 AM SUNDAY TO 6 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 6 PM PDT MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS
EVENING. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH LATE
THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON WITH
GUSTS TO 45 MPH. WINDS WILL BE STRONGEST ON THE DESERT SLOPES OF
THE MOUNTAINS. WINDS ON THE DESERT SLOPES WILL DECREASE THIS
EVENING.

LATE TONIGHT...SANTA ANA WINDS WILL DEVELOP WITH AREAS OF
NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 60 MPH THROUGH PASSES
AND CANYONS. STRONG SANTA ANA WINDS WILL CONTINUE AT TIMES
THROUGH MONDAY. WEAKER SANTA ANA WINDS WILL CONTINUE AT TIMES
MONDAY NIGHT THROUGH EARLY WEDNESDAY.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-048-056-057-202200-
/O.UPG.KSGX.HW.A.0009.071021T0700Z-071023T0100Z/
/O.NEW.KSGX.HW.W.0011.071021T1000Z-071023T0100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
334 AM PDT SAT OCT 20 2007

...HIGH WIND WARNING IN EFFECT FROM 3 AM SUNDAY TO 6 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 6 PM PDT MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SANTA ANA WINDS WILL DEVELOP LATE TONIGHT WITH AREAS OF NORTHEAST
WINDS INCREASING TO 25 TO 35 MPH WITH STRONGEST GUSTS TO 80 MPH
BELOW PASSES AND CANYONS BY SUNDAY MORNING. STRONGEST WINDS WILL
BE BELOW THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE
SANTA ANA MOUNTAINS. STRONG SANTA ANA WINDS WILL CONTINUE AT TIMES
THROUGH MONDAY. WEAKER SANTA ANA WINDS WILL CONTINUE AT TIMES
MONDAY NIGHT THROUGH EARLY WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ050-058-202200-
/O.UPG.KSGX.HW.A.0009.071021T1300Z-071023T0100Z/
/O.NEW.KSGX.HW.W.0011.071021T1600Z-071023T0100Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
334 AM PDT SAT OCT 20 2007

...HIGH WIND WARNING IN EFFECT FROM 9 AM SUNDAY TO 6 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 6 PM PDT MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SANTA ANA WINDS WILL DEVELOP SUNDAY MORNING WITH AREAS OF
NORTHEAST WINDS INCREASING TO 25 TO 35 MPH WITH STRONGEST GUSTS TO
70 MPH THROUGH AND BELOW PASSES AND CANYONS. STRONG SANTA ANA
WINDS WILL CONTINUE AT TIMES THROUGH MONDAY. WEAKER SANTA ANA WINDS
WILL CONTINUE AT TIMES MONDAY NIGHT THROUGH EARLY WEDNESDAY.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ060-202200-
/O.CON.KSGX.WI.Y.0026.071020T1800Z-071021T0300Z/
APPLE AND LUCERNE VALLEYS-
334 AM PDT SAT OCT 20 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH LATE
THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON WITH
GUSTS TO 45 MPH. THE WINDS WILL GENERATE AREAS OF BLOWING SAND
AND DUST WITH LOCAL VISIBILITIES OF ONE QUARTER MILE OR LESS AT
TIMES. WINDS WILL DECREASE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Oct 18, 9:00 PM PDT, 5 hours 37 minutes earlier.

Area forecast discussion, Oct 18, 9:00 PM PDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 PM PDT THU OCT 18 2007

.SYNOPSIS...
IT WILL BE FAIR AND WARMER THROUGH FRIDAY UNDER HIGH PRESSURE. UPPER
LEVEL LOW PRESSURE MOVING PAST TO THE NORTH WILL BRING A DEEPER
MARINE LAYER FOR LOW CLOUDS AND FOG WEST OF THE MOUNTAINS FRIDAY
NIGHT AND SATURDAY MORNING...AND A COOLER DAY SATURDAY. HIGH
PRESSURE ALOFT AND STRONG SANTA ANA WINDS WILL BRING VERY WARM AND
DRY WEATHER EARLY NEXT WEEK...ESPECIALLY WEST OF THE MOUNTAINS...AND
LOCAL STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND
PASSES.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

THE MARINE INVERSION HAS LOWERED TO ABOUT 1200 FEET AND A TOUCH OF
OFFSHORE FLOW IS GOING ON TONIGHT. SO LOW CLOUDS ARE NOT EXPECTED.
FRI LOOKS A LOT LIKE TODAY. FRI NIGHT AND SAT A TROUGH WILL GO BY TO
THE NORTH AND BRIEFLY ENHANCE THE MARINE LAYER AND BRIEFLY PRODUCE
STRONG WINDS IN THE MTNS AND DESERTS. BY EARLY SUN THE ONSHORE FLOW
TURNS OFFSHORE AND STRENGTHENS. AT THE SAME TIME A REALLY STRONG
UPPER RIDGE FORMS ALONG THE WEST COAST. SO TEMPS WILL CLIMB ALONG
WITH THE WINDS AND FIRE POTENTIAL. THE OFFSHORE FLOW CONTINUES
THROUGH TUE THEN WEAKENS WED AND THU. THE UPPER RIDGE ALSO BEGINS TO
BREAK DOWN DURING THAT TIME. RIGHT NOW THE EXTENDED MODELS DISAGREE
ON WHAT HAPPENS LATE NEXT WEEK...A TROUGH OR A RIDGE IS FEATURED.

&&

.AVIATION...
WEAK OFFSHORE FLOW WILL CONTINUE TO PRODUCE CLEAR SKIES AND
UNRESTRICTED VISIBILITIES ALL AREAS TONIGHT INTO FRIDAY EVENING WITH
LIGHT WINDS MOST AREAS. LOW CLOUDS AND PATCHY FOG WILL MOVE INTO THE
COASTS AND VALLEYS LATE FRIDAY NIGHT INTO SATURDAY MORNING AS THE
MARINE LAYER RECOVERS UNDER WEAK ONSHORE FLOW.

&&

SGX WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE
COUNTY SUNDAY MORNING THROUGH TUESDAY AFTERNOON. SEE LAXRFWSGX.

&&

PUBLIC...MM
AVIATION...MACKECHNIE
Hazardous weather outlook, Oct 18, 11:08 AM PDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1108 AM PDT THU OCT 18 2007

CAZ042-043-048-050-055>058-060>062-191045-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1108 AM PDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATE TO STRONG SANTA ANA WIND CONDITIONS WITH ELEVATED FIRE
DANGER ARE EXPECTED SUNDAY AND MONDAY...ESPECIALLY IN THE VALLEYS
BELOW PASSES AND CANYONS WHERE WINDS WILL BE STRONGEST. A FIRE
WEATHER WATCH IS IN EFFECT FOR SUNDAY MORNING THROUGH TUESDAY. THE
AREAS COVERED IN THIS WATCH ARE...ALL OF ORANGE COUNTY...THE
MOUNTAINS AND INLAND EMPIRE OF SOUTHWEST SAN BERNARDINO COUNTY AND
WESTERN RIVERSIDE COUNTY...THE MOUNTAINS AND COASTAL VALLEYS OF SAN
DIEGO COUNTY...THE SAN BERNARDINO NATIONAL FOREST...AND THE
CLEVELAND NATIONAL FOREST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MACKECHNIE/BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 2:37 AM PDTWind AdvisorySGXSan Bernardino41 hr
Oct 19, 1:27 PM PDTRed Flag WarningSGXOrange, Riverside, San Bernardino, San Diego5 days

Nearby

High Wind Watches in California, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.